hf1

Contraception

My avatar
Shevi
Cloth Nappy Passionata
Cloth Nappy Passionata

Postby Shevi » Wed Aug 08, 2007 8:54 pm

it really could all be the pill!!??
its so nice to know that i'm not going mad, or getting late onset PND
Steph- when i am not on the pill, i am like clockwork, and i also note it all down, so when do i know to abstain? how do i know when i ovulate? is it always 14 days before the next period...or is that more books talking crap?
i dont really want a coil...i have never had a smear, and i managed to go the whole of Boo pregnacy with no internal examinations as i really really dread them...but if the discomfort of getting it in their is more than counterbalanced by the effects (or lack of side effects) from then on, maybe it is worth considering.
i ahve also been told by 2 gps and a gynocologist that it was 'extreemly' unlikely' that the pill was making me feel like that, and one suggestedbthat perhaps there was something else wrong and i was blaming the pill for my moodyness! (this was on 2 previous pills)
Last edited by Shevi on Wed Aug 08, 2007 8:59 pm, edited 1 time in total.

My avatar
Shevi
Cloth Nappy Passionata
Cloth Nappy Passionata

Postby Shevi » Wed Aug 08, 2007 8:58 pm

stupid jobs....the youth centre one came to nothing, i waas really really disapointed, and the nursery accross the road...well she is just relly disorganised and doen't know whats going on and now shes gone on holiday, but i went to visit th nursery, and it is so so so lovely! such a caring and friendly familyish sort of place, but run as efficiently as a 'day care centre' and they have fab toys and they back onto the park, and have a little gate so they can take te kids there too...but well see what happens with that. i am looking at some short courses...but would rather do something vocational rather than interesting, but i keep procrastianating anyway, so haven't looked into much tbh
shevi

My avatar
lilylover
Cloth Nappy Nutter
Cloth Nappy Nutter

Postby lilylover » Thu Aug 09, 2007 3:38 am

Shevi, I agree with annette that you are a fantastic mum who cares very much for her children and always seems to be helping others out. I wouldn't listen to gps as others have said they too felt crap on the pill and if you don't normally feel like that it could be the cause.

I just wanted to say that other than the coil (which does not hurt to insert I'm told) there is implanon which is an rod that is inserted just under the skin in your arm and gives out hormones, there is also an injection you can have every three months, and I know that they have just brought out a new one that looks like a tiny rubber ring that you insert like a tampon and it stays in for a week I think and then you change it. Not sure if all these things are avaliable in the uk though as I am in oz. I personally use the pill and haven't had any problems but I know others who have.

Well I've rabbited on for long enough just wanted to give my support and hope you feel better soon :D

Sam...

My avatar
clothmama
Cloth Nappy Chatterbox
Cloth Nappy Chatterbox
Site Admin

Postby clothmama » Thu Aug 09, 2007 7:46 am

I got the coil put in a few months ago and at first I thought 'great', it was really suprisingly painless to get put in (she gave me a tablet to take 1/2 hour before) BUT my periods are now even heavier than before and last for 10-12 days :shock: :shock: :evil: . I'm really dissapointed as I was hoping that it would work for me. Its the normal one that I have but I think after next baby I'll try the minerva with the tiny bit of hormones (MUCH lower than the pill) apparently with this one you get much less problems with bleeding etc although it can take a couple of months after removal to fall pregnant (hence why I chose the normal one).

I quite like the idea of a diaphragm but I didn't have that option here and I'd probably be rubbish at remembering to put it in!!!

I dont' want the pill either as I've been on it for over 10 years on and off and I smoke and Im over 30 so need to do other things!!!

My avatar
AnnetteandBen
Cloth Nappy Chatterbox
Cloth Nappy Chatterbox

Postby AnnetteandBen » Thu Aug 09, 2007 7:58 am

((((((((((((Shevi)))))))))))) you are a GREAT mum and also by all the activity going on in yours posts you are also very very busy bring up your 2 boys, looking after David and being there for your family, friends and also your cloth nappy cyber friends.

As for contraception, as we all know my body is cr*p when it comes to things in that region but I was on the normal pill (microgynon) for a year then due to blood pressure they changed to the mini pill / POP pill - I think it was noriday. To be honest neither of the pills worked long term for me as after about 8 months on the normal and less time on the mini I got loads of break through bleeding and my cycles although regulated weren't perfect. With all of the IVF and stuff they control the previous cycle with microgynon, so it was my choice to take it for a few months before the next cycle to give myself a break from constant bleeding (yes up to 8 weeks AF with a couple of days break before starting all over again)

Anyway by what I gather from other people, dh has a friend who had the implant grain of rice thing in her arm which lasts for 5 ish years, but she had it taken out so she could ttc and got preg within a year. My SIL had been on the pill for 10 years so made her dh get the snip (I know not possible)

Have you looked at something like I think its Persona - I believe you have to be careful for the first few months, but its like some sort of calender with I think pee tests to see if you are fertile, then everyday it tells you green for no risk or red for risk / take precautions. It might be worth looking at as I don't think you have to put anything into your body.

I can also update you with my findings after I speak to my consultant as after we discuss this preg, birth etc I want to pick his brains about afterwards.

Take care,

Annette x

My avatar
Shevi
Cloth Nappy Passionata
Cloth Nappy Passionata

Postby Shevi » Thu Aug 09, 2007 8:05 am

if it makes you bleed alot more, then my dr prob wont allow me too anyway, as my genetic disease dictates i should be a bleeder, and although i've never had a problem when having surgery etc, i do have 7 day very heavy periods, and really wouldn't want them to go to 10 day ones!!! anyway, just tryed to call the nurse at my drs surgery, but no appointemnts for 10 days!!! how ridiculous is that.
as for the injection, my gyn. wouldn't advise it as he said it had not been around long enough to know long term ffects, and my sister has been off it for 2 or 3 years and is yet to fall pregnant again and blames the jab!!!
as for things with less hormaones, the prob is i have a very very strong body!! and of the pills i've tried, only the 'old fashioned' ones with LOADS of hormones in dont make me constantly bleed on and off (i got 2 periods, 1 where my natural one would be, every 35 days, and one when i stopped the pill for those 7 days every 28, and a little spottiung for good measure) and was a moody cow. with these old fashioned ones, i dont bleed at all. for the first couple of months i spot a bit and then i have no periods, even when i stop for those 7 days...Zacharia is over a year old....and i haven't had to buy more tampax since before Taneli was born!! (granted i did used to buy in bulk)
i think maybe i should give up on trying to deal with my drs surgery and make an appt with my ob. gyn. its private anyway so i could make an appointment whenever i like, and he has to answer my silly questions and listen to what i have to say, cos he is paid to do so!
anyway, better go sort out the kids
shevi
ps. thank you all for making me feel 'normal'

My avatar
Shevi
Cloth Nappy Passionata
Cloth Nappy Passionata

Postby Shevi » Thu Aug 09, 2007 8:07 am

prob with the snip is that i do want more kids...just not now...! and i dont think david would be so up for it!!! he doesn't even go to the dentist!!

My avatar
Pinchette
Cloth Nappy Fanatic
Cloth Nappy Fanatic

Postby Pinchette » Thu Aug 09, 2007 9:14 am

Hi,

I always tolerated the pill quite well but I was never very good at remebering to take it at the same time every night. So I went for the evra patch for a year or so but I got fed up of having little squares all over my body. Now I've got the implant (it's a progestogen-only contraceptive, if that means anything to you, it's the size of a matchstick and it's fitted under the skin under your arm) and I'm very pleased with it. It's a bit uncomfortable to put in. You need a local aneasthetic and then you're a bit bruised for a few day but now I hardly know it's there and it lasts for 3 years.

Gisele

My avatar
nic1
Cloth Nappy Chatterbox
Cloth Nappy Chatterbox

Postby nic1 » Thu Aug 09, 2007 10:53 am

Shevi wrote:which pill was it? and how did you know it was the pill making you depressed and not something else?
thanks
Shevi


It was a mini pill (cannot remember the name, sorry) and on the side effects it did say can cause depression, i stopped taking it and then felt ok so i assumed it was the pill that caused it. Maybe just coincidence but i had had enough of taking the pill by then as been on it for years without a break apart from two pregnancies. Dh was booked in for snip at that point too. :wink:

Previous

Return to Mums Things